Patient Questions

QUESTION

Severe Hematoma from Botox injection

I decided to have my first Botox procedure done and after diligent research I chose a Board-certified plastic surgeon to administer the Botox injection for my under eye creping. The doctor said he hit an artery/nerve, which most likely caused immediate swelling and hematoma on the area. I did everything I can--icing, elevation, topical and oral arnica, applied heat, massaged it lightly, and put vitamin gels on the area--but 8 weeks later, the bruising and swelling are still there. Will this ever go away, and what should I do now?

ANSWER

Botox bruising

Thanks for the question. As the other physicians have noted, any injection can injure an artery, which can lead to bruising and a hematoma (a collection of blood). The anatomy of the tear trough area can make the hematoma appear worse. The skin of that area can be very thin and show uneven injections or hematomas more easily and for a longer period. I know you've given it 8 months, but additional time is your best bet. Try gentle massage in the meantime. A good concealer can make the bruise easier to live with. I hope this helps.

Not seeing your answer?

Find a Question
All Patient Questions
Patient Questions
Ask a Question
Contact Us